Is it possible that I am dependent to minocycline (100mg)?


Q: Is it possible that I am dependent to minocycline (100mg)? I originally started taking it for acne and it worked perfectly. After a while on it I started trying to get off it gradually. But along the way I developed a really bad staph infection on my face. Mostly folliculitis and around and inside my nostrils. Sometimes even while Im taking the minocycline, if I catch a cold or lower my immune system by drinking itll break out. Its insanely itchy and hurts down to my facial bones. Ive even experienced heavy night sweats (my last break out when I tried to stop) and every breakout makes me feel very lethargic and chilly but Ive never gotten hot enough for a fever. I also have very warm feeling air coming out of my nose. The weird thing is in between these breakouts I can get to feel very well and full of energy. My face will clear up but slways remains red in the areas where it would break out. Maybe because of so many intense breakouts in the last few years. It would only be natural for it to remain irritated after. At one point I even had a very small itchy sore in my right pectoral wich had a red line going into my armpit just like a vein would. Being on minocyline at the time that too dissapeared.

Last time I went to a dermatologist was about a month ago. I took Minocycline from an extra prescription I had to treat the night chills because it was too bad to wait for the appointment. When I got to the doctir about a week after the infection had almost dissapeared. I did have a picture if my chin from that breakout and its pretty intense. He said it looked like a very strong case of staph and that I should be carefull. He told me to try 2 doses of Minocyline 100mg each day for 14 days then 14 more days of just 1 dose of 100mg. The Dr said that if this cycle fidnt fix it I should go visit an infectologist. As soon as I finished the 2 a days and went to 1 a day I had a pretty bad breakout which Im still trying to control and I can only assume it would go insanely bad once I stop. Thankfully I still have some more Minocycline left which I plan to take atleast until I can get an appointment with the infectologist.

Any idea what could be happening?


Is it possible that I am de...-1

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I have stomach problems frequent bowels movements, sometimes a cramping diarrhea with burning stomach mostly after ...

Q: I slept with somebody that has vaginal herpes and I used condom but my tongue touched her vagiana. She said she didn'...

Q: I am a 69 year old woman and have suffered from a lack of iron all my life. I do not take regular medicine but every...

Q: Hi. I have a 20 month old daughter who has had ear infections 5 times in the last 7 months and currently has a sinus ...

Q: Hello. I had sex on 23rd Oct. With protection. The condom did not break but I felt like there was some semen leakage ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon